Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 19, 2017, 7:27 PM CDT for Brown County, Coleman County, Texas. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 7:27 PM CDT (00:27 UTC)
- Expired
- May 19, 2017, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 104 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:29 PM CDT | TORNADO | 4 Sw Bangs, TX | TORNADO WITH DEBRIS IN AIR. |
| May 19, 7:30 PM CDT | TORNADO | 4 W Trickham, TX | TORNADO ON THE GROUND. |
| May 19, 8:02 PM CDT | HAIL 1 | 1 S Bangs, TX | QUARTER SIZE HAIL REPORTED |
| May 19, 8:15 PM CDT | HAIL 1.75 | 4 Sw Brownwood, TX | GOLF BALL SIZE HAILL REPORTED |
| May 19, 8:25 PM CDT | HAIL 1.75 | 1 N Brownwood, TX | EMERGENCY MANAGER REPORTS GOLF BALL SIZED HAIL JUST NORTH OF BROWNWOOD. ALSO HAD A WIND GUST OF 55 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:26 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 20.6
The text
As transmitted.
514
WFUS54 KSJT 200027
TORSJT
TXC049-083-200115-
/O.NEW.KSJT.TO.W.0030.170520T0027Z-170520T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
727 PM CDT FRI MAY 19 2017
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southern Brown County in west central Texas...
Southeastern Coleman County in west central Texas...
* Until 815 PM CDT
* At 727 PM CDT, a confirmed tornado was located near Trickham, or 5
miles southeast of Santa Anna, moving east at 20 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Bangs and Brookesmith around 750 PM CDT.
Brownwood around 815 PM CDT.
Other locations impacted by this tornadic thunderstorm include Us-
67 Near The Coleman-Brown County Line, Indian Creek and Owens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3164 9878 3161 9878 3153 9891 3149 9930
3172 9937 3189 9883 3164 9876
TIME...MOT...LOC 0027Z 262DEG 16KT 3163 9924
TORNADO...OBSERVED
HAIL...1.75IN
$$1 follow-up statement
738
WWUS54 KSJT 200045
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
745 PM CDT FRI MAY 19 2017
TXC049-083-200115-
/O.CON.KSJT.TO.W.0030.000000T0000Z-170520T0115Z/
Brown TX-Coleman TX-
745 PM CDT FRI MAY 19 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHERN
BROWN AND SOUTHEASTERN COLEMAN COUNTIES...
At 744 PM CDT, a confirmed tornado was located over Trickham, or 12
miles southeast of Santa Anna, moving east at 10 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Brookesmith around 815 PM CDT.
Other locations impacted by this tornadic thunderstorm include Us-
67 Near The Coleman-Brown County Line, Indian Creek and Owens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3164 9878 3161 9878 3153 9891 3149 9930
3172 9937 3189 9883 3164 9876
TIME...MOT...LOC 0044Z 273DEG 7KT 3159 9921
TORNADO...OBSERVED
HAIL...1.50IN
$$
AJWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 19, 6:38 PM CDT, 49 minutes earlier.
Area forecast discussion, May 19, 6:38 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 638 PM CDT Fri May 19 2017 .AVIATION... /00Z TAFS/ Have vicinity thunder at KABI and KBBD for isolated thunderstorms this evening. A cold front will move south through the Big Country toward midnight and along the I-10 corridor around sunrise. A line of scattered showers and isolated thunderstorms are expected along the front. Storms may persist through the day along the I-10 corridor. Otherwise MVFR stratus will develop toward or after midnight, both ahead and behind the front. Have ceilings rising to VFR midday over all but southern terminals as drier air moves in. && .PREV DISCUSSION... /issued 308 PM CDT Fri May 19 2017/ SHORT TERM... (Tonight and Saturday) An upper low now centered over Colorado this afternoon will lift northeast over the Central Plains by Saturday afternoon. A cold front will push south through the Big Country tonight and through the remainder of the forecast area by noon tomorrow. Showers and thunderstorms will be likely over most of the forecast area tonight with the better chance tomorrow over the southern half of the area. Lows tonight will be in the mid to upper 50s across the northern half of the area as the cold front moves through. The southern half of the area will see lows in the morning in the low to mid 60s. LONG TERM... (Saturday night through next Friday) As the upper low lifts further to the northeast and over the Great Lakes area, the upper flow over the forecast will be zonal. Precipitation will be confined primarily to the southern half of the area Sunday night through Monday night. As upper high pressure builds over the western CONUS on Monday and our upper flow veers to the northwest, a disturbance in the northwest flow aloft will bring another chance of showers and thunderstorms to the most of the forecast area. An upper disturbance rotating around the upper low stationed over the Great Lakes region will push the next cold front south through the forecast area on Tuesday with another chance of showers and thunderstorms for all the CWA. Cooler post-frontal afternoon highs on Tuesday and Wednesday will mostly be in the 70s with northernly winds. The forecast will be dry Wednesday through the end of the week as afternoon highs warm back into the 80s on Thursday and the 90s on Friday. Morning lows on Wednesday in the 50s will warm into the 60s Thursday and Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 76 56 80 / 60 20 20 10 San Angelo 62 77 59 80 / 50 30 40 20 Junction 66 79 62 80 / 60 60 60 30 Brownwood 63 77 57 80 / 60 40 40 20 Sweetwater 56 75 55 80 / 40 10 10 5 Ozona 62 79 60 79 / 50 40 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/04
Hazardous weather outlook, May 19, 3:07 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 307 PM CDT Fri May 19 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 307 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible this afternoon and tonight across much of West Central Texas. Some of these storms may become strong to severe, with large hail, damaging winds, isolated tornadoes, and dangerous lightning being the main hazards. In addition, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible across much of West Central Texas Saturday through Tuesday. The main hazards will be dangerous lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight.
In the hours before
Special weather statement, May 19, 5:34 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
534 PM CDT FRI MAY 19 2017
TXZ049-098-099-113-192315-
Haskell TX-Throckmorton TX-Fisher TX-Jones TX-
534 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...NORTHERN
JONES...NORTHEASTERN FISHER AND WESTERN THROCKMORTON COUNTIES UNTIL
615 PM CDT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paint Creek, or 7 miles southwest of Haskell, moving northeast at 30
mph. Additional strong storms were located over northern Jones
County.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
This strong thunderstorm will be near...
Haskell and Paint Creek around 545 PM CDT.
Lake Stamford Marina around 550 PM CDT.
Irby around 605 PM CDT.
Other locations impacted by this storm include The Intersection Of
US-180 And Ranch Road 126, Hitson, The Intersection Of US-
380 And Highway 222 and Tuxedo.
A tornado watch remains in effect until 800 PM CDT for west central
Texas.
LAT...LON 3340 9942 3310 9922 3295 9954 3296 9961
3292 9961 3268 10013 3286 10034 3296 10017
3296 9999 3307 9999
TIME...MOT...LOC 2233Z 243DEG 28KT 3306 9978Local storm report, May 19, 6:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 NW PAINT ROCK 31.52N 99.94W
05/19/2017 E2.75 INCH CONCHO TX TRAINED SPOTTER
OBSERVED IN PAINT ROCK.
&&
EVENT NUMBER SJT1700108
POLocal storm report, May 19, 6:39 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 10 S COLEMAN 31.68N 99.43W
05/19/2017 E0.88 INCH COLEMAN TX FIRE DEPT/RESCUE
NICKLE HAIL STILL FALLING.
&&
EVENT NUMBER SJT1700109
POSpecial weather statement, May 19, 6:43 PM CDT, 44 minutes before
Special Weather Statement National Weather Service San Angelo TX 643 PM CDT FRI MAY 19 2017 TXZ098-099-200030- Haskell TX-Throckmorton TX- 643 PM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND WESTERN THROCKMORTON COUNTIES UNTIL 730 PM CDT... At 642 PM CDT, Doppler radar was tracking a strong thunderstorm near Irby, or 15 miles east of Haskell, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Millers Creek Reservoir around 720 PM CDT. Other locations impacted by this storm include The Intersection Of US-380 And Highway 222. A tornado watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3303 9935 3307 9963 3340 9956 3340 9912 TIME...MOT...LOC 2342Z 208DEG 22KT 3315 9946
Local storm report, May 19, 7:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
726 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO 3 S SANTA ANNA 31.70N 99.32W
05/19/2017 COLEMAN TX EMERGENCY MNGR
TORNADO OFF HWY 283 ONE MILE DOWN 2683.
&&
EVENT NUMBER SJT1700110
POLocal storm report, May 19, 7:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 3 SSW SANTA ANNA 31.70N 99.34W
05/19/2017 E4.50 INCH COLEMAN TX 911 CALL CENTER
SOFTBALL SIZE HAIL REPORTED
&&
EVENT NUMBER SJT1700111
POThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:04 PM CDT | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 3 hr |
| May 19, 7:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 23 min |
| May 19, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| May 19, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 25 min |
| May 19, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 44 min |
| May 19, 7:47 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 43 min |
| May 19, 8:07 PM CDT | Tornado Warning | SJT | Brown, Coleman | 38 min |
| May 19, 8:09 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 21 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| May 19, 8:20 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 55 min |
| May 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 63 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 43 min |
| May 19, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 42 min |
| May 19, 9:05 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| May 19, 9:08 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 52 min |
| May 19, 9:18 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| May 19, 9:26 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 34 min |
| May 19, 9:52 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 38 min |
| May 19, 10:01 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 59 min |
| May 19, 10:10 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| May 19, 10:29 PM CDT | Special Weather Statement | SJT | San Saba | 46 min |
| May 19, 10:39 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 36 min |
| May 19, 10:50 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 40 min |
| May 19, 11:14 PM CDT | Special Weather Statement | SJT | Menard | 46 min |
| May 19, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 52 min |
| May 19, 11:27 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| May 20, 12:00 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 45 min |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 52 min |
| May 20, 12:32 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 58 min |
| May 20, 12:55 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 50 min |
| May 20, 2:21 AM CDT | Special Weather Statement | SJT | Schleicher | 54 min |
| May 20, 3:08 AM CDT | Special Weather Statement | SJT | Schleicher | 67 min |
| May 20, 4:41 AM CDT | Special Weather Statement | SJT | Menard, Sutton | 64 min |
| May 20, 5:19 AM CDT | Special Weather Statement | SJT | Crockett | 56 min |
| May 20, 6:14 AM CDT | Special Weather Statement | SJT | Sutton | 61 min |
| May 20, 6:28 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 32 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.